Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Little Rock, AR

February 9, 2001Johnson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 9, 2001, 5:58 AM CST for Johnson County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 9, 2001, 5:58 AM CST (11:58 UTC)
Expired
Feb 9, 2001, 6:30 AM CST
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 9, 5:30 AM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 091159
SVRLIT
ARC071-091230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CST FRI FEB 9 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 630 AM CST

* AT 554 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF CLARKSVILLE...OR ABOUT 2
  MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE AROUND 620 AM CST

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3545 9369 3540 9339 3566 9324 3573 9356

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 3:10 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 9, 3:10 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 AM CST FRI FEB 9 2001

RAIN AND THUNDERSTORMS ARE THE FIRST CONCERN FOR TODAY. WINDS WILL
BE PRESENTING ANOTHER PROBLEM...SO LAKE WIND ADVISORIES WILL BE
ISSUED FOR THE ENTIRE FORECAST AREA TODAY. THE FRONT HAS BEEN SLOW
TO GET INTO ARKANSAS...BUT ONCE IT ENTERS THE STATE...IT WILL BE
CROSSING AT A VERY GOOD CLIP. HIGH SPEED WILL PREVENT ANY PROBLEMS
WITH FLASH FLOODING...EVEN THOUGH SOME STRONG STORMS MAY DROP A HALF
TO ONE INCH QUICKLY. WINDS WILL CONTINUE QUITE STRONG TONIGHT...SO
THAT NEXT SHIFT WILL NEED TO TAKE A CLOSE LOOK AT THE NEED FOR A
WIND CHILL ADVISORY WITH THE MUCH LOWER TEMPERATURES EXPECTED. DRY
FOR SATURDAY BUT BELOW NORMAL IN TEMPS. 32

.LIT...LAKE WIND ADVISORIES ALL ZONES WITHIN FA TODAY.

In the hours before

Special weather statement, Feb 9, 3:06 AM CST, 2 hours 52 minutes before
ARZ037-040-091300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
306 AM CST FRI FEB 9 2001

...TORNADO WATCH FOR A PORTION OF WESTERN ARKANSAS UNTIL 700 AM...

A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF WESTERN ARKANSAS.
THE WATCH WILL REMAIN IN EFFECT UNTIL 700 AM THIS MORNING. THE
WATCH GENERALLY COVERS THOSE AREAS WEST OF A LINE THAT EXTENDS FROM
NEAR MENA TO NEAR BERRYVILLE.

A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS
EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS
HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO
EXTREME WESTERN ARKANSAS BEFORE DAWN.

THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE
THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE
STATE.

AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO
NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A
TURN TO MUCH COLDER TEMPERATURES TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR
CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

45
Special weather statement, Feb 9, 5:58 AM CST, 0 minutes before
ARZ003>007-012>016-021>025-030>034-038-091500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CST FRI FEB 9 2001

...SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF NORTH AND CENTRAL
ARKANSAS UNTIL 9 THIS MORNING...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PARTS OF NORTH AND
CENTRAL ARKANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 900 THIS
MORNING. THE WATCH GENERALLY COVERS THOSE AREAS NORTH OF A LINE THAT
EXTENDS FROM NEAR BOONEVILLE TO CONWAY TO COTTON PLANT.

A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS
EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS
HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO
EXTREME WESTERN ARKANSAS BEFORE DAWN.

THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE
THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE
STATE.

AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO
NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A
TURN TO MUCH COLDER TEMPERATURES TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR
CABLE TV FOR OTHER STATEMENTS AND POSSIBLE WARNINGS.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:29 AM CSTSevere Thunderstorm WarningLZKLogan, Scott46 min
Feb 9, 6:10 AM CSTSevere Thunderstorm WarningLZKNewton35 min
Feb 9, 6:16 AM CSTSevere Thunderstorm WarningLZKBoone29 min
Feb 9, 6:34 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Pope41 min
Feb 9, 6:56 AM CSTSevere Thunderstorm WarningLZKMarion, Searcy49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.